Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Existence of solution of a coupled problem arising in the thermoelectrical simulation of electrodes

Authors: Alfredo Bermúdez and Rafael Muñoz-Sola
Journal: Quart. Appl. Math. 57 (1999), 621-636
MSC: Primary 35Q60; Secondary 78A55, 80A20
DOI: https://doi.org/10.1090/qam/1724296
MathSciNet review: MR1724296
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove the existence of a solution to a system of partial differential equations arising from the thermoelectrical modeling of electrodes for electric furnaces. It consists of Maxwell equations coupled with the heat transfer equation through the Joule effect and the fact that thermal conductivity and electrical resistivity depend on temperature. The problem is formulated in cylindrical coordinates to take advantage of its axisymmetry.

References [Enhancements On Off] (What's this?)

  • [1] Robert A. Adams, Sobolev spaces, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1975. Pure and Applied Mathematics, Vol. 65. MR 0450957
  • [2] A. Bermúdez, J. Bullón, and F. Pena, Thermoelectrical simulation of electrodes for reduction furnaces, in Computational Sciences for the 21st Century, J. Periaux et al., eds., John Wiley and Sons, 1997
  • [3] A. Bermúdez, J. Bullón, and F. Pena, Finite element method for the thermoelectrical simulation of electrodes, Comm. Numer. Methods Engrg. 14, 581-593 (1998)
  • [4] J. Bullón and V. Gallego, New electrode for silicon metal production, Electric Furnace Conference, Nashville, 1994
  • [5] J. Bullón, M. Lage, A. Bermúdez, and F. Pena, The new compound electrode: Current situation and thermoelectric studies, Infacom 8, Beijing, China, June 1998
  • [6] Lucio Boccardo and Thierry Gallouët, Nonlinear elliptic and parabolic equations involving measure data, J. Funct. Anal. 87 (1989), no. 1, 149–169. MR 1025884, https://doi.org/10.1016/0022-1236(89)90005-0
  • [7] J. Bullón and A. Bermúdez, Development in 1996 of the new electrode for silicon metal, Electric Furnace Conference, Dallas, 1996
  • [8] Giovanni Cimatti, On two problems of electrical heating of conductors, Quart. Appl. Math. 49 (1991), no. 4, 729–740. MR 1134748, https://doi.org/10.1090/qam/1134748
  • [9] S. Clain, J. Rappaz, M. Swierkosz, and R. Touzani, Numerical modeling of induction heating for two-dimensional geometries, Math. Models Methods Appl. Sci. 3 (1993), no. 6, 805–822. MR 1245636, https://doi.org/10.1142/S0218202593000400
  • [10] L. R. Egan and E. P. Furlani, A computer simulation of an induction heating system, IEEE Trans. on Magnetics 27, no. 5, 4343-4354 (1991)
  • [11] S. D. Howison, J. F. Rodrigues, and M. Shillor, Stationary solutions to the thermistor problem, J. Math. Anal. Appl. 174 (1993), no. 2, 573–588. MR 1215637, https://doi.org/10.1006/jmaa.1993.1142
  • [12] R. Innvær and L. Olsen, Practical use of mathematical models for Soderberg electrodes, Elkem Carbon Technical Paper presented at the A.I.M.E. Conference, 1980
  • [13] Hong-Ming Yin, Global solutions of Maxwell’s equations in an electromagnetic field with a temperature-dependent electrical conductivity, European J. Appl. Math. 5 (1994), no. 1, 57–64. MR 1270788, https://doi.org/10.1017/S0956792500001297
  • [14] Ch. Marchand and A. Foggia, 2D finite Elements Program for Magnetic Induction Heating, IEEE Trans. on Magnetics 19, no. 6, 2647-2649 (1983)
  • [15] B. Mercier and G. Raugel, Résolution d’un problème aux limites dans un ouvert axisymétrique par éléments finis en 𝑟, 𝑧 et séries de Fourier en 𝜃, RAIRO Anal. Numér. 16 (1982), no. 4, 405–461 (French, with English summary). MR 684832
  • [16] J. Nečas, Les méthodes directes dans la théorie des équations elliptiques, Masson, Paris, 1967
  • [17] Bohumír Opic and Alois Kufner, Remark on compactness of imbeddings in weighted spaces, Math. Nachr. 133 (1987), 63–69. MR 912420, https://doi.org/10.1002/mana.19871330105

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35Q60, 78A55, 80A20

Retrieve articles in all journals with MSC: 35Q60, 78A55, 80A20

Additional Information

DOI: https://doi.org/10.1090/qam/1724296
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society